Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 79, NWS Jackson, MS

July 29, 20095 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Jul 29, 2009, 7:12 AM CDT for 5 counties in Mississippi. It was in force for 2 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2009, 7:12 AM CDT (12:12 UTC)
Expired
Jul 29, 2009, 9:15 AM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Hinds County, MS, Issaquena County, MS, Madison County, MS, Warren County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 81 km from the middle of the area, began a volume at 12:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 8:22 AM CDTFLASH FLOODFlora, MSSOME ROADS ARE UNDER WATER IN THE FLORA AREA.
Jul 29, 8:22 AM CDTFLASH FLOODGluckstadt, MSSTREET FLOODING REPORTED IN THE GLUCKSTADT AREA.
Jul 29, 8:30 AM CDTFLASH FLOOD2 S Bentonia, MSA PORTION OF HWY 49 HAD WATER COVERING THE ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 70 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 0.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1397 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1397 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
499 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 291212
FFWJAN
MSC049-055-089-149-163-291415-
/O.NEW.KJAN.FF.W.0079.090729T1212Z-090729T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
712 AM CDT WED JUL 29 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF CLINTON...
  SOUTHWESTERN MADISON COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHEASTERN ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
  NORTHERN WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...REDWOOD...VICKSBURG...

* UNTIL 915 AM CDT

* AT 712 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN MOVING EAST ACROSS THE     
  WARNED AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF    
  TWO TO THREE INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ANNANDALE...GLUCKSTADT...PHOENIX...YOUNGTON...OAK RIDGE...
  BROWNSVILLE...POCAHONTAS AND FLORA

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL TWO TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3250 9099 3252 9101 3262 9099 3271 9001
      3248 9009 3232 9028 3231 9091 3238 9088
      3235 9091 3235 9098 3237 9100 3240 9101
      3243 9096 3245 9098 3245 9101 3249 9101

$$

EEC
1 follow-up statement
000 
WGUS74 KJAN 291337
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
837 AM CDT WED JUL 29 2009

MSC049-055-089-149-163-291415-
/O.CON.KJAN.FF.W.0079.000000T0000Z-090729T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HINDS MS-WARREN MS-MADISON MS-ISSAQUENA MS-YAZOO MS-
837 AM CDT WED JUL 29 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
SOUTHERN YAZOO...SOUTHEASTERN ISSAQUENA...SOUTHWESTERN MADISON...
NORTHERN WARREN AND NORTHERN HINDS COUNTIES...

AT 833 AM CDT... FROM OVER THE WARNED AREA. ESTIMATED RADAR RAINFALL
AMOUNTS...ON THE ORDER OF TWO TO SIX INCHES...HAVE OCCURRED IN THE 
PAST HOUR AND A HALF. SO FAR FLOODING HAS BEEN REPORTED IN THE 
GLUCKSTADT AND FLORA AREAS OF MADISON COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANNANDALE...
GLUCKSTADT...PHOENIX...YOUNGTON...OAK RIDGE...REDWOOD...
BROWNSVILLE...POCAHONTAS AND FLORA

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS. WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...INCLUDING HIGHWAYS...STREETS AND UNDERPASSES...IN ADDITION TO
LOW LYING AND OTHER POOR DRAINAGE AREAS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...STREAMS AND FARMLAND ALONG BANKS AND COUNTRY ROADS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. NEVER TRY TO CROSS A
FLOWING STREAM...A FEW INCHES OF WATER CAN SWEEP ANY SIZED VEHICLE
DOWNSTREAM.

CONTACT LOCAL LAW ENFORCEMENT AND THEY WILL RELAY FLOODING REPORTS TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON.

&&

LAT...LON 3250 9099 3252 9101 3262 9099 3271 9001
      3248 9009 3232 9028 3231 9091 3238 9088
      3235 9091 3235 9098 3237 9100 3240 9101
      3243 9096 3245 9098 3245 9101 3249 9101

$$

MRM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 5:18 AM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jul 29, 5:18 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
518 AM CDT WED JUL 29 2009

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT. SHOWERS AND
THUNDERSTORMS WERE DEVELOPING ALONG SOME WEAK BOUNDARY/CONVERGENCE
AREA THIS MORNING. THE RUC SHOWS THE ACTIVITY GOING UNTIL ABOUT 12Z.
THIS IS SIMILAR TO THE LOCAL MODELS. THE RUC SHOWS A BREAK FROM
12-15Z BEFORE THINGS REDEVELOP. LOCAL MODELS SUGGEST THERE WILL BE A
BREAK UNTIL AROUND 18Z. THERE WERE PERIODS OF INTENSE RAIN THAT
CAUSED SOME FLOODING WITH THIS AREA OF RAIN. THE RAINFALL RATES HAVE
SLACKED OFF IN THE LAST FEW HOURS...BUT SHOWERS AND THUNDERSTORMS
CONTINUE TO MOVE ACROSS SOME THE AREAS. WINDS WERE WEST EVERYWHERE
BUT THE SURFACE...SO THE RAIN SHIELD WAS NOT EXPANDING NORTH OR
SOUTH...ACTIVITY WAS GENERALLY SPREADING EAST. A BAND OF LIGHT RAIN
WAS SLOWLY DRIFTING NORTH AND HELPING TO COVER A LARGER AREA. THE
FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 AM. WILL LIKELY MAKE A
DECISION ON CANCELING OR EXTENDING AT THAT TIME.

WAS LEANING TOWARD THE LOCAL MODEL FOR THE SHORT TERM
SOLUTION...THERE WAS SOME AGREEMENT WITH THE RUC. THE LOCAL MODEL
SHOWED THE BREAK AND THEN THE DIURNAL ACTIVITY BREAKING OUT IN THE
AFTERNOON. SINCE STORMS WERE NOT BACK BUILDING...ALTHOUGH THERE WAS
NEW BAND FORMING...LIKE THE IDEA OF A BREAK OR AT LEAST LESS
COVERAGE FOR A LITTLE WHILE THIS MORNING. STUCK WITH GUIDANCE
POPS...JUST KEPT THE HIGHER VALUES FOR THE AFTERNOON. ALTHOUGH
INSTABILITY WILL BE LIMITED...LOOKS LIKE THERE WAS SOME LOW LEVEL
SHEAR AVAILABLE. SOUNDINGS SHOW A SLIGHT INCREASE IN WINDS BY THE
AFTERNOON. MODELS ALSO SUGGEST LCL HEIGHTS WILL BE DOWN TO 1500 OR
1600 BY THE 18Z. NOT CONVINCED THERE WILL BE SEVERE STORM
DEVELOPMENT OR TORNADOES...BUT IT CAN NOT BE COMPLETELY RULED OUT.
WILL LIKELY NOT MENTION IN THE HWO. WILL CONTINUE STRONG STORM
WORDING WITH GUSTY WINDS AND HEAVY RAIN BEING THE PRIMARY CONCERNS.

THE MODELS SHOW THE WEAK BOUNDARY CONTINUING TO DRIFT NORTH...AS AN
UPPER WAVE MOVES INTO THE ARKLAMISS TONIGHT. THE BOUNDARY SHOULD BE
UP AROUND THE HWY 82 CORRIDOR BY 12Z. WINDS INCREASE SLIGHTLY
OVERNIGHT...SO THERE WILL PROBABLY BE THUNDER AND BOUTS OF HEAVY
RAIN. THE WEAK BOUNDARY MAY ACTUALLY STALL ACROSS THE NORTHERN ZONES
THURSDAY AND REMAIN THE FOCUS FOR THUNDERSTORM DEVELOPMENT...THE NAM
DOES NOT MOVE THE BOUNDARY OUT UNTIL LATE THURSDAY. IT SEEMS THE
NEXT LOW PRESSURE SYSTEM AND FRONT ARE A LITTLE SLOWER. WENT
GUIDANCE POPS FOR TONIGHT ALSO...RAISED VALUES IN THE SOUTH.
THINKING WARM ADVECTION SHOWERS WILL CONTINUE FOR MUCH OF THE AREA
OVERNIGHT.

THOUGHT THE POPS WERE TOO HIGH FOR AREAS SOUTH OF INTERSTATE 20
THURSDAY. WITH ACTIVITY CONCENTRATED ALONG THE BOUNDARY TO THE
NORTH...EXPECTED SHOWER/THUNDERSTORM ACTIVITY TO BE MORE SCATTERED
IN NATURE. DECIDED TO STILL WITH LIKELY VALUES FOR THE SOUTHERN HALF
OF THE CWA. LOOKS LIKE IT WILL BE CLOUDY FOR MUCH OF THURSDAY...SO
LOW LEVEL INSTABILITY WILL BE LIMITED AGAIN. HOWEVER...SOUNDINGS
CONTINUE TO SUGGEST THERE WILL BE SOME ELEVATED INSTABILITY...MAINLY
NORTH...SO STRONG STORM WORDING WILL BE GOOD. RAIN WILL CONTINUE
INTO THURSDAY MORNING. MOISTURE/WARM ADVECTION SEEM TO INCREASE
AHEAD OF THE APPROACHING FRONT. THE UPPER SHORT WAVE SEEMS TO DIG
SOUTH TOWARD EAST TEXAS THURSDAY. GUIDANCE POPS WERE GOOD. KEPT THE
BEST VALUES IN THE NORTH OVERNIGHT.

LOWERED MODEL TEMPS AGAIN. VALUES SEEMED A LITTLE WARM FOR TODAY AND
THURSDAY. CUT VALUES ABOUT 3 DEGREES EACH DAY. MID TO UPPER 80S WAS

.LONG TERM...FRIDAY THROUGH SUNDAY...RECENT GLOBAL MODEL TRENDS
ARE TO DELAY
THE BREAKDOWN OF THE ACTIVE CONVECTIVE PATTERN OVER THE FORECAST
AREA...AND IT IS HARD TO ARGUE WITH PERSISTENCE IN MID-SUMMER. SO
EXPECT AT LEAST A COUPLE MORE SHORTWAVE TROUGHS MOVING THROUGH THE
CYCLONIC FLOW ALOFT TO BRING ADDITIONAL ORGANIZED CONVECTION AS WE
GO THROUGH THE WEEKEND. WHILE SYNOPTIC SCALE FORCING IS UNSEASONABLY
STRONG...MESOSCALE INFLUENCE IN THE CONVECTIVE EVOLUTION HAS ALSO
BEEN STRONG AND THIS MAKES QPF/POP FORECASTS DIFFICULT SEVERAL DAYS
OUT. WITH THAT SAID...THE BEST COURSE OF ACTION IS TO FOLLOW MAV POPS
THROUGH SATURDAY NIGHT...AND THE 00Z ECMWF/GEFS SUPPORT THE
TIMING/PLACEMENT OF RELATIVELY HIGH MEX GUIDANCE POPS.

NOT MUCH HAS CHANGED CONCERNING THE CONTINUED POTENTIAL FOR VERY
HEAVY RAIN/SVR WEATHER IN THE EXTENDED. PRECIPITABLE WATER AIR > 2
INCHES...20-30KTS OF WESTERLY LOW-MID LEVEL FLOW...AND A
340K+ 850MB THETAE RIDGE FEEDING IN FROM THE WEST SPELL MORE HEAVY
RAIN AND FLASH FLOOD POTENTIAL. FOR REASONS STATED ABOVE...FORECAST
CONFIDENCE IN PLACEMENT OF THE GREATEST FLOOD POTENTIAL IS LOW. THERE
WILL CONTINUE TO BE A CONDITIONAL RISK FOR SEVERE WEATHER GOVERNED BY
HOW MUCH DIURNAL HEATING CAN PRECEDE DEVELOPMENT. WILL CONTINUE TO
MENTION BOTH THE SEVERE/HEAVY RAINFALL RISKS IN THE HWO.

MONDAY THROUGH WEDNESDAY...TO SOME UNKNOWN DEGREE THE SUBTROPICAL
RIDGE WILL EXERT MORE INFLUENCE ON ARKLAMISS WEATHER EARLY NEXT
WEEK. RISING HEIGHTS WILL RESULT IN SUBSTANTIAL RELAXATION OF THE
DEEP LAYER FLOW AND WEAKER SYNOPTIC SCALE FORCING...SUGGESTING THAT
TSTM ACTIVITY WILL BECOME MORE DISORGANIZED AND DIURNALLY-DRIVEN.
THIS RETURN TO A MORE TYPICAL MID-SUMMER PATTERN IS SUPPORTED BY THE
GEFS...AND THE ECMWF HAS TRENDED IN THAT DIRECTION. LOW-END CHANCE
POPS AND TEMPERATURES NEAR OR SLIGHTLY ABOVE CLIMATE AVERAGE STILL
LOOK REASONABLE. /EC/

&&

.AVIATION...LIFR TO MVFR WILL CONTINUE THROUGH 15Z. CEILINGS WILL
PERIODICALLY FALL TO LIFR CONDITIONS AND VISIBILITIES IN HEAVY RAIN
THROUGH 14Z. EXPECTING LIGHT TO MODERATE RAIN TO CONTINUE FOR JAN/MEI
FOR THE NEXT FEW HOURS. THERE MAY BE A BREAK...BUT SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE DEVELOP IN THE AFTERNOON
IMPACTING NEARLY ALL SITES. SCATTERED STORMS WILL CONTINUE FOR THE
REGION THROUGH 12Z FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       85  73  85  73 /  58  33  70  65
MERIDIAN      85  73  85  73 /  63  43  72  65
VICKSBURG     85  73  85  73 /  56  31  64  60
HATTIESBURG   86  74  87  74 /  63  41  57  44
NATCHEZ       86  74  87  75 /  56  42  60  46
GREENVILLE    85  72  83  72 /  46  58  82  78
GREENWOOD     84  72  82  72 /  47  56  84  79

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR MSZ018-019-
     025>028-034>056.

LA...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR LAZ007>009-015-
     016-023-025.

AR...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR ARZ074-075.

&&

7/EC
Hazardous weather outlook, Jul 29, 6:58 AM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
658 AM CDT WED JUL 29 2009

LAZ007>009-015-016-MSZ040>052-301200-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-
658 AM CDT WED JUL 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A RISK FOR HEAVY RAINFALL THIS MORNING AS NUMEROUS SHOWERS
AND THUNDERSTORMS MOVE EAST ALONG AND NORTH OF THE INTERSTATE 20
CORRIDOR. LOCAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE
POSSIBLE AND THIS COULD LEAD TO FLOODING OF LOW-LYING AND POOR
DRAINAGE AREAS. THE SHOWER AND THUNDERSTORM ACTIVITY SHOULD DIMINISH
LATE THIS MORNING...BUT COULD REDEVELOP LATE THIS AFTERNOON INTO THE
EVENING HOURS. IF ENOUGH INSTABILITY DEVELOPS...THERE COULD BE A FEW
STRONG TO SEVERE THUNDERSTORMS WITH ADDITIONAL HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN ACTIVE WEATHER PATTERN WILL CONTINUE OVER THE AREA THROUGH THIS
WEEKEND...BRINGING THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS AND
LOCALIZED FLOODING. SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE EAST
ACROSS THE AREA AND COMBINE WITH A VERY MOIST AIRMASS TO BRING
SEVERAL ROUNDS OF THUNDERSTORMS WITH HEAVY RAINFALL. IF INSTABILITY
IS GREAT ENOUGH...A FEW OF THE STORMS COULD PRODUCE WIND GUSTS OF 40
TO 60 MPH AND HAIL.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED AT TIMES THROUGH THIS WEEKEND.

ARZ074-075-MSZ018-019-025>039-301200-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
658 AM CDT WED JUL 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND
NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TODAY INTO THIS
EVENING. A FEW STORMS COULD BE STRONG TO SEVERE WITH 40 TO 60 MPH WIND
GUSTS AND HAIL. WITH VERY MOIST AIR IN PLACE...THERE COULD BE HEAVY
RAINFALL AND LOCALIZED FLOODING AS WELL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN ACTIVE WEATHER PATTERN WILL CONTINUE OVER THE AREA THROUGH THIS
WEEKEND...BRINGING THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS AND
LOCALIZED FLOODING. SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE EAST
ACROSS THE AREA AND COMBINE WITH A VERY MOIST AIRMASS TO BRING
SEVERAL ROUNDS OF THUNDERSTORMS WITH HEAVY RAINFALL. IF INSTABILITY
IS GREAT ENOUGH...A FEW OF THE STORMS COULD PRODUCE WIND GUSTS OF 40
TO 60 MPH AND HAIL.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED AT TIMES THROUGH THIS WEEKEND.

LAZ023>026-MSZ053>066-072>074-301200-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
658 AM CDT WED JUL 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND SOUTH
CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TODAY INTO THIS
EVENING. A FEW STORMS COULD BE STRONG TO SEVERE WITH 40 TO 60 MPH WIND
GUSTS AND HAIL. WITH VERY MOIST AIR IN PLACE...THERE COULD BE HEAVY
RAINFALL AND LOCALIZED FLOODING AS WELL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN ACTIVE WEATHER PATTERN WILL CONTINUE OVER THE AREA THROUGH THIS
WEEKEND...BRINGING THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS AND
LOCALIZED FLOODING. SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE EAST
ACROSS THE AREA AND COMBINE WITH A VERY MOIST AIRMASS TO BRING
SEVERAL ROUNDS OF THUNDERSTORMS WITH HEAVY RAINFALL. IF INSTABILITY
IS GREAT ENOUGH...A FEW OF THE STORMS COULD PRODUCE WIND GUSTS OF 40
TO 60 MPH AND HAIL.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED AT TIMES THROUGH THIS WEEKEND.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

07/EC/

In the hours before

Special weather statement, Jul 29, 1:25 AM CDT, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
125 AM CDT WED JUL 29 2009

MSZ045-046-290655-
KEMPER MS-NESHOBA MS-
125 AM CDT WED JUL 29 2009

A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED FROM 8 MILES NORTH OF DE KALB TO BURNSIDE AT 123 AM
CDT...MOVING EAST AT 25 MPH. RADAR WAS ESTIMATING THAT NEARLY 2
INCHES OF RAIN IS FALLING PER HOUR ACROSS NORTHERN NESHOBA AND
KEMPER COUNTIES. A FLASH FLOOD WARNING MAY BE NEEDED IF THE STORMS
REMAIN OVER THE SAME AREA.

PEOPLE IN NORTHERN NESHOBA AND NORTHERN KEMPER COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY AS FLASH FLOODING MAY BECOME A CONCERN
IF THE STORMS REMAIN OVER THE SAME LOCATIONS.

CME
Local storm report, Jul 29, 1:31 AM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
131 AM CDT WED JUL 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     FLASH FLOOD      ROLLING FORK            32.91N 90.88W
07/29/2009                   SHARKEY            MS   LAW ENFORCEMENT

            5TH ST IS FLOODED IN TOWN.

&&

CME
Special weather statement, Jul 29, 1:34 AM CDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
134 AM CDT WED JUL 29 2009

MSZ047-290645-
WARREN MS-
134 AM CDT WED JUL 29 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER VICKSBURG AT 134 AM CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL WARREN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

CME
Special weather statement, Jul 29, 2:13 AM CDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
213 AM CDT WED JUL 29 2009

MSZ043-048-049-290740-
HINDS MS-RANKIN MS-MADISON MS-
213 AM CDT WED JUL 29 2009

A LARGE THUNDERSTORM CLUSTER...CAPABLE OF PRODUCING VERY HEAVY RAIN
WAS LOCATED OVER CLINTON AT 211 AM CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM AND IT WILL IMPACT THE METRO AREA
THROUGH 245 AM. A QUICK 1 TO 1.5 INCHES OF RAIN WILL BE POSSIBLE
WITH THIS STORM CLUSTER. HIGHER AMOUNTS MAY BE POSSIBLE AND IF THEY
APPEAR LIKELY...A FLASH FLOOD WARNING WILL LIKELY BE NEED FOR THE
CITY OF JACKSON.

PEOPLE IN SOUTHWESTERN MADISON...NORTHWESTERN RANKIN AND NORTHEASTERN
HINDS COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:05 PM CDTFlash Flood WatchJANAttala, Bolivar, Carroll, Claiborne, Copiah, Grenada and 23 more12 hr
Jul 28, 11:55 PM CDTFlash Flood WarningJANHumphreys, Issaquena, Sharkey, Yazoo3 hr
Jul 29, 8:23 AM CDTFlash Flood WarningJANHinds, Leake, Madison, Rankin, Scott112 min
Jul 29, 9:13 AM CDTFlash Flood WarningJANHinds, Madison, Warren, Yazoo24 min
Jul 29, 9:58 AM CDTFlash Flood WarningJANAttala, Holmes, Leake, Madison, Yazoo2 hr
Jul 29, 2:55 PM CDTRiver Flood WarningJANMadison, Yazoo6 days
Jul 29, 2:55 PM CDTRiver Flood WarningJANHinds, Warren8 days
Jul 29, 3:00 PM CDTFlash Flood WarningJANCarroll, Holmes, Humphreys, Leflore, Montgomery, Sunflower2 hr
Jul 29, 3:37 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba38 min
Jul 29, 3:59 PM CDTFlash Flood WarningJANBolivar, Leflore, Sunflower, Washington3 hr
Jul 29, 5:59 PM CDTFlash Flood WarningJANWashington2 hr

Nearby

Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.